Hi. For THS cases which are not responsive to steroids, some chemotherapeutic and immunosuppressive agents like azathioprine and methotrexate may help. Radiation therapy has also been tried with some success.
Span/ Connie...................... Since your post is from a while ago, just wondering if you are still on steroids? Did you ever try chemotherapeutic or immunosuppressive agents? My husband is the one dx with THS and he has been on predonisone for about 1 year now. (40mg daily). He can even reduce the strength by 5mg without having pain. I told his Dr about the other treatment possibility and she sed she would rather get him off prednisone and manage his pain in other ways.
Dr Roque ...... do you know of any physicians in the states that knows about THS? Aside from one neurologist who mentioned THS in passing at my husband's consultation, no other physician we have been in contact with had ever heard of THS. Even his current neurologist, that he was referred to because she is a headache specialist, had never heard of THS and had to research the condition before his next appointment.
I have THS, got it in May 2009. Was on steroids for 3 months, and I am very happy to be off the steroids. My eye is still shut and paralyzed and I am praying it gets better soon. I do still have headaches and I have had 2 steroid shots in the eye with THS.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.